FROM OUR EXPERTS

  • Kathi  MacNaughton
    Health Pro
    August 21, 2008
    Kathi  MacNaughton
    Health Pro
    August 21, 2008

    Hi Deven,

     

    Steroids, such as the ones found in Advair and Flonase, are believed to have some impact on early bone growth in young children. Studies indicate that this is probably transitory and doesn't have a long-term impact on normal growth and development. Also, when medicines are inhaled into the nasal passages or airways, the majority of their effects occurs at the point of contact, as opposed to oral medicines that may spread more widely throughout the bloodstream to other areas of the body.

     

    And in general, those risks are thought to be outweighed by the very significant benefits of keeping allergies and asthma under control.

     

    So, it seems unlikely to me that your daughter's use of those steroids is causing significant bone loss, but only her doctor would be able to determine that for sure. There are many causes for bone loss, most notably poor diet and lack of exercise. Again, these are issues to discuss with your daughter's doctor.

     

    To your health,

    Kathi


FROM OUR COMMUNITY

You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.